Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 6, 2011, 8:33 AM EDT for Pinellas County, Florida. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2011, 8:33 AM EDT (12:33 UTC)
- Expired
- Sep 6, 2011, 9:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:38 AM EDT | TSTM WND DMG | 5 Ssw Pinellas Park, FL | MEDIA RELAYED REPORT OF SEVERAL LARGE TREE LIMBS SNAPPED AND DOWNED NEAR 80TH ST AND WALTER FULLER PARK. |
| Sep 6, 8:40 AM EDT | TSTM WND DMG | 2 Wsw Saint Petersburg, FL | PINELLAS EMERGENCY MANAGEMENT RELAYED A REPORT OF NUMEROUS POWER WIRES DOWN DUE TO SNAPPED BRANCHES. 1000 RESISDENTS WITHOUT POWER. |
| Sep 6, 8:40 AM EDT | TSTM WND DMG | 3 W Saint Petersburg, FL | GULFPORT POLICE DEPARTMENT REPORTED A LARGE TREE DOWN AND BLOCKING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2866 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS52 KTBW 061233
SVRTBW
FLC103-061300-
/O.NEW.KTBW.SV.W.0088.110906T1233Z-110906T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
833 AM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 900 AM EDT
* AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TREASURE ISLAND...OR NEAR
SAINT PETERSBURG BEACH...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TREASURE ISLAND.
LEALMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2793 8266 2792 8263 2788 8261 2789 8258
2781 8258 2778 8261 2773 8262 2768 8268
2769 8270 2767 8271 2763 8275 2772 8275
2782 8283
TIME...MOT...LOC 1233Z 229DEG 41KT 2776 8275
$$1 follow-up statement
393
WWUS52 KTBW 061253
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
853 AM EDT TUE SEP 6 2011
FLC103-061303-
/O.EXP.KTBW.SV.W.0088.000000T0000Z-110906T1300Z/
PINELLAS FL-
853 AM EDT TUE SEP 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PINELLAS COUNTY WILL
EXPIRE AT 900 AM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY
DISSIPATES.
LAT...LON 2793 8266 2792 8263 2788 8261 2789 8258
2781 8258 2778 8261 2773 8262 2768 8268
2769 8270 2767 8271 2763 8275 2772 8275
2782 8283
TIME...MOT...LOC 1253Z 229DEG 41KT 2791 8255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:01 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 6, 3:01 AM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
301 AM EDT TUE SEP 6 2011
...ANOTHER WINDY DAY WITH A HIGH RISK OF RIP CURRENTS AT AREA
BEACHES...
.SHORT TERM (TODAY THROUGH THURSDAY)...
A COLD FRONT EXTENDS SOUTH FROM A LOW OVER THE CENTRAL AL/GA
BORDER DOWN THROUGH THE PANHANDLE AND INTO THE EASTERN GULF
WATERS. DEEP MID/UPPER TROUGH CENTERED OVER THE OHIO VALLEY
REACHES DOWN INTO THE CENTRAL GULF COAST. WE'VE BEEN SEEING
ONGOING SHOWERS AND THUNDERSTORMS OVER THE WATERS AND INTO AREAS
MAINLY NORTH OF TAMPA THIS MORNING...WITH SOME ROTATION EVIDENT ON
RADAR OFFSHORE INDICATING SOME POSSIBLE WATERSPOUT ACTIVITY. WITH
THE FRONTAL BOUNDARY SLOWLY SHIFTING INTO OUR AREA
TODAY...EXPECTING GOOD COVERAGE OF STORMS WITH CORRESPONDING
BELOW NORMAL TEMPS. STORMS WILL BE MOVING RATHER QUICKLY...ABOUT
30 TO 35 MPH...BUT TRAINING OF CELLS COULD PRODUCE SOME HEAVY
RAINFALL AMOUNTS OVER ISOLATED LOCATIONS. THE CONTINUED TIGHT
GRADIENT AHEAD OF THE SURFACE BOUNDARY WILL PRODUCE GUSTY WINDS
AGAIN TODAY...BUT SHOULD MAINLY STAY BELOW ADVISORY CONDITIONS.
WILL HIGHLIGHT IN FORECAST PRODUCTS HOWEVER...AND WINDS DEFINITELY
HAVE THE POSSIBILITY OF APPROACHING SEVERE LIMITS IN AND AROUND ANY
STORMS. WITH THE CONTINUED STRONG WINDS OFFSHORE ALONG WITH HIGH
SEAS/SWELLS...WILL CONTINUE THE HIGH RISK OF RIP CURRENTS TODAY AT
AREA BEACHES. TIDES WILL RUN ABOUT 1 TO 2 FEET ABOVE NORMAL THIS
MORNING AT HIGH TIDE TIMES AS WELL. AND LASTLY...THE SOUTHWEST
WIND DIRECTION WILL BRING THE HIGHER SEAS TOWARDS THE COAST AND
THE HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THIS EVENING.
AN UPPER LOW GETS CUT-OFF OVER THE TENNESSEE
VALLEY TONIGHT...SLOWLY DRIFTING NORTH AND EVENTUALLY WEST
THROUGHOUT THE SHORT TERM PERIOD. THEREFORE...WITHOUT ANYTHING TO
PUSH THE FRONTAL BOUNDARY THROUGH THE AREA...IT REMAINS OVER THE
PENINSULA THROUGH THE END OF THE WEEK. IT WILL WEAKEN TONIGHT
HOWEVER WHICH WILL ALLOW THE WINDS TO RAPIDLY DIMINISH. RAIN
CHANCES REMAIN ABOUT 40% WEDNESDAY AND THURSDAY AS THIS BOUNDARY
CONTINUES TO HANG AROUND. TEMPS ARE A BIT TRICKY. THERE IS
DEFINITELY SOME COOLER AIR BEHIND THE SURFACE BOUNDARY...BUT WILL
NOT LIKELY MAKE IT DOWN MUCH PAST NORTHERN FLORIDA. COULD SEE SOME
MID 80S OVER THE NATURE COAST WEDNESDAY AFTERNOON...AND OTHER
LOCATIONS IN THE UPPER 80S WITH AMPLE CLOUD COVER.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
LONG TERM PERIOD STARTS WITH MID LVL WEAKENING TROUGHINESS STILL
IN PLACE ACROSS MUCH OF THE EASTERN HALF OF THE NATION. WEAK HIGH
PRESSURE REMAINS OVER THE EASTERN GULF REGION AND THE FL
PENINSULA WITH A DISSIPATING SFC BOUNDARY NEAR NORTHERN FL.
RELAXED PRESSURE GRADIENTS ACROSS THE REGION WILL KEEP LIGHT
WINDS WINDS IN PLACE THROUGH MONDAY.
DRIER AIR REACHES THE NORTHERN HALF OF THE STATE BEHIND THE SFC
BOUNDARY ON FRI WITH POPS DROPPING TO ISOLD/20 PERCENT ACROSS THE
NORTHERN ZONES. WILL KEEP 30 PERCENT ELSEWHERE FRI
AFTERNOON...AND SCATTERED 40 PERCENT EACH AFTERNOON THROUGH THE
WEEKEND AND MON AS MODEL SOUNDINGS AND QPF FIELDS STILL SHOW
ENOUGH THERMO/DAYTIME HEATING SUPPORT.
MODEL GUIDANCE...INCLUDING GFS...ARE NOW SUGGESTING THAT IF THERE
IS ANY TROPICAL DEVELOPMENT OVER THE SOUTHERN GULF WATERS IT WILL
LIKELY DRIFT WESTWARD AND AWAY FROM THE REGION. AFTERNOON HIGHS
REMAIN IN THE UPPER 80S TO LOWER 90S EACH AFTERNOON...AND IN THE
MID TO UPPER 70S DURING THE EARLY MORNING HOURS.
&&
.AVIATION...
BRIEF PERIODS OF MVFR WILL AFFECT TPA...PIE AND SRQ THROUGH THE
MID MORNING HOURS WITH PASSING SHOWERS AND THUNDERSTORMS. THEN IN
THE LATE MORNING AND AFTERNOON HOURS EXTENDED PERIODS OF MVFR OR
EVEN IFR ARE POSSIBLE UNDER HEAVY SHOWERS AND THUNDERSTORMS. GUSTY
WINDS ARE ALSO EXPECTED THROUGH THE LATE AFTERNOON HOURS. VFR WILL
RETURN IN THE EVENING HOURS...BUT WITH POSSIBLE PERIODS OF CIGS IN
THE 2000-4000 FEET RANGE.
&&
.MARINE...
WINDS OVER THE WATERS REMAIN WELL WITHIN ADVISORY CRITERIA THIS
MORNING WITH SEAS OFFSHORE IN THE 9 TO 11 FT RANGE. WINDS BEGIN TO
DIMINISH THIS AFTERNOON INTO THE EVENING AS THE SURFACE BOUNDARY
WEAKENS OVER THE AREA....AND SHOULD GENERALLY REMAIN AROUND 15KTS
OR LESS THROUGH THE END OF THE WORK WEEK. WITH THE WEAK SURFACE
BOUNDARY REMAINING OVER THE AREA...WIND DIRECTIONS WILL BE HIGHLY
VARIABLE WITH GENERALLY NORTH TO NORTHWEST WINDS NORTH OF TAMPA
BAY AND SOUTHWEST TO WEST WINDS SOUTH OF THE BAY.
&&
.FIRE WEATHER...
ANOTHER WINDY DAY TODAY WILL CREATE HIGH DISPERSION VALUES.
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 78 87 75 / 60 50 40 30
FMY 90 79 89 75 / 50 30 40 40
GIF 89 74 88 71 / 60 40 40 30
SRQ 88 77 86 74 / 60 50 40 40
BKV 88 72 87 69 / 70 50 40 30
SPG 86 79 86 77 / 60 50 40 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Sep 6, 4:11 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 411 AM EDT TUE SEP 6 2011 FLZ039-042-043-048>052-055>057-060>062-065-070400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 411 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SOME OF THESE STORMS WILL CONTAIN HEAVY RAINFALL WHICH MAY LEAD TO SOME STREET AND URBAN FLOODING. THERE IS ALSO THE POSSIBILITY OF VERY STRONG WINDS IN AND AROUND ANY STORMS. ...HIGH WIND IMPACT... STRONG SOUTH WINDS WILL CONTINUE TODAY...WITH WIND SPEEDS OVER MOST LOCATIONS SUSTAINED AROUND 15 TO 20 MPH WITH HIGHER GUSTS UP TO AROUND 30 MPH. WINDS BEGIN TO DIMINISH THIS AFTERNOON INTO THIS EVENING. ...COASTAL FLOOD IMPACT... THE STRONG SOUTH WINDS WILL CONTINUE TODAY WHICH WILL PUSH HIGHER WATER LEVELS UP AROUND SOUTHWARD FACING BEACHES ESPECIALLY ALONG THE LEVY AND CITRUS COUNTY COASTLINES. AT HIGH TIDE THIS MORNING WATER LEVELS WILL LIKELY BE AROUND 1 TO 2 FEET ABOVE NORMAL. WINDS DIMINISH THIS AFTERNOON AND AT HIGH TIDE THIS EVENING...WATER LEVELS SHOULD BE LESS THAN 1 FOOT ABOVE NORMAL. ...RIP CURRENT IMPACT... THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES DUE TO THE STRONG SOUTH WINDS. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WATERSPOUT IMPACT... AS SHOWERS AND THUNDERSTORMS MOVE NORTHEAST THROUGH THE WATERS TODAY...THERE WILL BE AN INCREASED CHANCE OF WATERSPOUTS. MARINERS SHOULD STAY ALERT...AND LISTEN TO ANY MARINE WARNINGS THAT MAY BE ISSUED. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ELEVATED THIS MORNING WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY THROUGH THIS EVENING OVER MOST OF THE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THE FRONT REMAINS STALLED OVER THE AREA FOR THE NEXT SEVERAL DAYS...CONTINUING THE HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SOME OF THESE STORMS MAY CONTAIN HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCNATT
In the hours before
Special weather statement, Sep 6, 2:33 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
233 AM EDT TUE SEP 6 2011
FLZ042-048-060730-
CITRUS-HERNANDO-
233 AM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL AFFECT CITRUS AND WESTERN HERNANDO
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 9 MILES NORTHWEST OF WEEKI WACHEE...OR 13 MILES NORTHWEST OF
SPRING HILL...MOVING NORTHEAST AT 30 MPH...WILL AFFECT
CHASSAHOWITZKA...HOMOSASSA SPRINGS...CRYSTAL RIVER AND BEVERLY
HILLS...UNTIL 330 AM EDT.
GUSTY WINDS 35 TO 45 MPH ARE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2887 8274 2889 8270 2898 8275 2902 8252
2892 8229 2844 8244 2844 8263 2850 8269
2854 8267 2865 8269 2869 8268 2871 8273
2875 8270 2878 8272 2877 8274 2878 8276
TIME...MOT...LOC 0633Z 212DEG 26KT 2861 8269Special weather statement, Sep 6, 4:19 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 AM EDT TUE SEP 6 2011
FLZ039-042-048-049-061000-
LEVY-CITRUS-HERNANDO-PASCO-
419 AM EDT TUE SEP 6 2011
...STRONG WINDS WILL AFFECT LEVY...CITRUS...WESTERN HERNANDO AND
WESTERN PASCO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 10 MILES NORTH OF HERNANDO BEACH...OR 14 MILES NORTHWEST OF
SPRING HILL...MOVING NORTHEAST AT 30 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING CHASSAHOWITZKA...HOMOSASSA SPRINGS...CRYSTAL RIVER
AND INVERNESS...UNTIL 600 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2945 8243 2932 8242 2922 8254 2905 8253
2900 8235 2894 8230 2883 8225 2856 8241
2819 8276 2852 8265 2890 8266 2899 8276
2916 8282 2917 8304 2926 8306 2955 8268
TIME...MOT...LOC 0819Z 215DEG 28KT 2867 8266Special weather statement, Sep 6, 5:15 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
515 AM EDT TUE SEP 6 2011
FLZ049>051-061015-
PASCO-HILLSBOROUGH-PINELLAS-
515 AM EDT TUE SEP 6 2011
...GUSTY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
SOUTHWESTERN PASCO...PINELLAS AND NORTHWESTERN HILLSBOROUGH
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR NORTH REDINGTON SHORES...OR 6 MILES
SOUTHWEST OF SEMINOLE...MOVING NORTHEAST AT 30 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING TREASURE ISLAND...SAINT PETERSBURG
B...MADEIRA BEACH...NORTH TAMPA AND GULFPORT...UNTIL 615 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2807 8283 2806 8279 2814 8280 2826 8274
2828 8228 2791 8243 2795 8244 2792 8249
2782 8248 2785 8255 2794 8253 2803 8268
2795 8272 2787 8260 2780 8260 2771 8264
2771 8270 2764 8272 2764 8273 2785 8285
TIME...MOT...LOC 0914Z 221DEG 26KT 2782 8281Local storm report, Sep 6, 7:49 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
749 AM EDT TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM MARINE TSTM WIND 4 WNW CLEARWATER 27.98N 82.83W
09/06/2011 E42 MPH PINELLAS FL MESONET
MULTIPLE HOME WEATHER STATIONS NEAR CLEARWATER BEACH HAVE
REPORTED WIND GUSTS APPROX 40-44 MPH.
&&
TBARRONSpecial weather statement, Sep 6, 7:53 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
753 AM EDT TUE SEP 6 2011
FLZ051-061245-
HILLSBOROUGH-
753 AM EDT TUE SEP 6 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
HILLSBOROUGH COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS
VALID UNTIL 845 AM EDT...
AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF RUSKIN...OR 10 MILES
NORTHEAST OF PALMETTO...MOVING NORTHEAST AT 30 MPH WILL AFFECT
RUSKIN...SUN CITY CENTER...APOLLO BEACH AND WIMAUMA.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2772 8252 2773 8249 2775 8249 2777 8245
2779 8243 2781 8245 2782 8241 2784 8241
2784 8243 2803 8232 2792 8218 2774 8207
2764 8233 2765 8256
TIME...MOT...LOC 1154Z 219DEG 24KT 2766 8246Special weather statement, Sep 6, 8:31 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT TUE SEP 6 2011
FLZ050-061315-
PINELLAS-
831 AM EDT TUE SEP 6 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PINELLAS COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS
VALID UNTIL 915 AM EDT...
AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SAINT PETERSBURG B...MOVING
NORTHEAST AT 40 MPH WILL AFFECT TREASURE ISLAND...SEMINOLE...MADEIRA
BEACH AND SAINT PETERSBURG BEACH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2793 8269 2788 8258 2786 8259 2781 8258
2778 8261 2770 8263 2769 8271 2767 8270
2767 8267 2764 8266 2765 8270 2763 8270
2761 8274 2773 8275 2784 8285
TIME...MOT...LOC 1231Z 237DEG 36KT 2773 8277The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 PM EDT | Special Marine Warning | TBW | 63 min | |
| Sep 5, 8:15 PM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Sep 5, 8:38 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Pasco, Pinellas | 37 min |
| Sep 5, 11:00 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 45 min |
| Sep 5, 11:22 PM EDT | Special Marine Warning | TBW | 23 min | |
| Sep 5, 11:50 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 40 min |
| Sep 6, 12:13 AM EDT | Special Marine Warning | TBW | 62 min | |
| Sep 6, 12:35 AM EDT | Special Weather Statement | TBW | Citrus, Hernando | 55 min |
| Sep 6, 2:33 AM EDT | Special Weather Statement | TBW | Citrus, Hernando | 57 min |
| Sep 6, 4:19 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Levy | 101 min |
| Sep 6, 5:15 AM EDT | Special Weather Statement | TBW | Pinellas | 60 min |
| Sep 6, 7:43 AM EDT | Special Marine Warning | TBW | 92 min | |
| Sep 6, 7:53 AM EDT | Special Weather Statement | TBW | Hillsborough | 52 min |
| Sep 6, 8:31 AM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Sep 6, 8:58 AM EDT | Special Weather Statement | TBW | Polk | 47 min |
| Sep 6, 9:21 AM EDT | Special Marine Warning | TBW | 54 min | |
| Sep 6, 9:54 AM EDT | Special Weather Statement | TBW | Lee | 36 min |
| Sep 6, 10:36 AM EDT | Special Weather Statement | TBW | Polk | 54 min |
| Sep 6, 10:51 AM EDT | River Flood Warning | TBW | Sarasota | 11 days |
| Sep 6, 11:48 AM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Lee, Sarasota | 42 min |
| Sep 6, 1:26 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 64 min |
| Sep 6, 2:24 PM EDT | Areal Flood Advisory | TBW | Lee | 96 min |
| Sep 6, 2:25 PM EDT | Special Weather Statement | TBW | Lee | 50 min |
| Sep 6, 4:00 PM EDT | Areal Flood Advisory | TBW | Lee | 60 min |
| Sep 6, 7:03 PM EDT | Special Marine Warning | TBW | 12 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.